R. Michael Morse, MD; Gregg A. Valenzuela, MD; Todd P. Greenwald, MD; Philip J. Eulie, MD; Robert C. Wesley, MD; Richard W. McCallum, MD
Amiodarone, a benzofuran derivative structurally related to thyroxine, has been used to treat heart disease for 25 years. It is an amphophilic compound that may induce secondary phospholipidosis. It can produce adverse events in up to 74% of patients at 1 year and 94% of patients at 3 years (1, 2) in a log linear relation to the total dose or duration of therapy. Reported side effects include corneal microdeposits, renal dysfunction, hypertriglyceridemia, nausea and vomiting, and photodermatitis; mental symptoms, such as fatigue, paresthesias, and sleep disturbances, have also been described. Toxic effects include increased atrioventricular or intraventricular conduction delay,
Learn more about subscription options.
Register Now for a free account.
Morse RM, Valenzuela GA, Greenwald TP, Eulie PJ, Wesley RC, McCallum RW. Amiodarone-Induced Liver Toxicity. Ann Intern Med. 1988;109:838–840. doi: 10.7326/0003-4819-109-10-838
Download citation file:
Published: Ann Intern Med. 1988;109(10):838-840.
Cardiology, Emergency Medicine, Gastroenterology/Hepatology, Liver Disease, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only